Georgia, 2013Damaging Wind in Georgia, November 26, 2013
November 26, 2013 · NWS CHS · 1 event in 1 county or zone
Isolated strong to severe thunderstorms developed in the late afternoon hours in association with a nearby complex low pressure system and attending cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed in the late afternoon hours in association with a nearby complex low pressure system and attending cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 26, 3:58 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 26, 3:58 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EST TUE NOV 26 2013
.SYNOPSIS...
A DEEPENING AREA OF LOW PRESSURE SYSTEM DEVELOPING IN THE
NORTHERN GULF OF MEXICO WILL TRACK THROUGH THE SOUTHEAST
TONIGHT...RESULTING IN WIDESPREAD SHOWERS AND POSSIBLE ISOLATED
SEVERE THUNDERSTORMS ACROSS THE AREA. A TRAILING COLD FRONT WILL
SWEEP THROUGH EARLY WEDNESDAY...WITH COOLER HIGH PRESSURE TO BUILD
THROUGH THE WEEKEND. RAIN CHANCES INCREASE A BIT EARLY NEXT WEEK
AS LOW PRESSURE POSSIBLY DEVELOPS OFFSHORE.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS EXPECTED...A DRY SLOT IS ADVECTING FROM THE SOUTH AND WINDS ARE
BEGINNING TO SHIFT TO A MORE SOUTHERLY DIRECTION...REDUCING THE
ISENTROPIC ASCENT. TEMPS HAVE SURGED INTO THE MID AND UPPER 60S
SINCE THE WARM FRONT DEVELOPED AND MOVED INLAND. EXPECT THESE TO
REMAIN THROUGHOUT THE NIGHT AS SOUTHERLY FLOW INCREASES. WINDS
HAVE NOT DEVELOPED AT THE SURFACE AS WE ORIGINALLY THOUGHT...BUT
RADAR CONTINUES TO SHOW WINDS INCREASING 35 TO 45 KNOTS 1000 FEET
ABOVE THE GROUND AND STRONGER RAIN SHOWERS COULD MIX THOSE DOWN
BRIEFLY...WHICH HAPPENED AT KSAV WITH A 37 KNOT GUST. CURRENT
THINKING IS THAT SURFACE WINDS WILL PICK UP ONCE THE LOW DEEPENS
AND MOVES TO THE NE SINCE THE BULK OF THE STRONGER SHOWERS ARE
MOVING NORTH OUT OF THE CWA.
WITH REGARDS TO SEVERE WEATHER...STILL THINKING THAT THE BEST
SHOT AT ANY DEVELOPMENT WILL BE LATER TONIGHT WITH THE APPROACH OF
THE COLD FRONT IN THE FORM OF A LINEAR LINE BETWEEN 03 AND 09Z.
MODEL SOUNDINGS INDICATE A 45-55 KT LOW LEVEL JET AND HELICITY
VALUES IN EXCESS OF 300 AHEAD OF THE FRONT...WHICH WILL ENHANCE
THE THREAT FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. THIS
WILL DEFINITELY BE MONITORED THROUGHOUT THE EVENING TO SEE HOW
THINGS TRANSPIRE TO THE SW. HAVE BEEN VERY IMPRESSED WITH THE
NAM/GFS/HRRR/WRF SOLUTIONS FOR PRECIP TIMING/INTENSITY AND
TEMPS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
STRENGTHENING LOW PRESSURE WILL RAPIDLY BE PULLING NORTHEAST OF THE
AREA WEDNESDAY WITH A TRAILING COLD FRONT TO PUSH THROUGH SOUTHEAST
SC/GA EARLY IN THE MORNING. DRIER AIR WILL BE PUNCHING IN FROM THE
WEST ENDING THE THREAT OF SHOWERS AROUND DAYBREAK...ESPECIALLY
ACROSS SOUTHEAST GEORGIA. THE BIG STORY WEDNESDAY WILL BE THE GUSTY
WINDS WHICH COULD REACH 40 MPH THROUGH MID AFTERNOON AS A VERY
STRONG PRESSURE GRADIENT COMBINES WITH VERY STRONG LOW-LEVEL WINDS
JUST OFF THE SURFACE IN A STRONG COLD ADVECTION REGIME. WINDS LOOK
CLOSE TO ADVISORY LEVELS /SUSTAINED 30 MPH OR MORE AND/OR GUSTS TO
40 MPH OR MORE/ SO INCLUDED MENTION IN THE HAZARDOUS WEATHER OUTLOOK
AND WILL LET LATER SHIFTS RE-EVALUATE. OTHERWISE...EXPECT
TEMPERATURES TO GENERALLY TOP OUT IN THE MORNING AHEAD OF THE COLD
FRONT BEFORE HOLDING STEADY AND/OR FALLING THROUGH THE DAY.
STRONG AND COLD HIGH PRESSURE WILL THEN BUILD IN THROUGH FRIDAY WITH
TEMPERATURES REMAINING WELL BELOW NORMAL. GENERALLY MID TO UPPER 20S
INLAND WEDNESDAY NIGHT AND THURSDAY NIGHT WITH HIGHS THURSDAY AROUND
50 WITH MID TO UPPER 50S FRIDAY. LOCALES VERY NEAR THE IMMEDIATE
COAST MAY EVEN SEE FREEZING TEMPERATURES THANKSGIVING MORNING.
LAKE WINDS...STRONG WINDS WILL PERSIST OVER LAKE MOULTRIE THROUGH
WEDNESDAY AFTERNOON GIVEN THE TIGHT PRESSURE GRADIENT...STRONG
LOW-LEVEL WINDS AND COLD AIR ADVECTION.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THERE IS HIGH CONFIDENCE INTO THE FIRST PART OF THE WEEKEND THAT A
STRONG RIDGE OF HIGH PRESSURE WILL PREVAIL INLAND EAST OF THE
APPALACHIAN CHAIN AS A WEAK COASTAL TROUGH ATTEMPTS TO FORM OUT NEAR
TH GULF STREAM OFF OUR COASTS. WHILE WE CERTAINLY CAN/T RULE OUT A
LOW-TOPPED FEW SHOWERS ADVECTING ONSHORE OVER THE FAR SE GA
COASTLINE...BOUNDARY LAYER MOISTURE IS STILL RATHER SPARSE AND PWATS
ARE LESS THAN 3/4 INCHES. WE CONTINUE TO LIMIT POPS TO A SILENT
10-14 PERCENT OR LESS. FURTHER MODERATION TO THE ONGOING AIR MASS
AND BETTER MIXING FRIDAY NIGHT WILL LIKELY PREVENT MOST COMMUNITIES
FROM RECEIVING ANOTHER FREEZE...BEFORE TEMPS REACH THE LOWER 60S
AWAY FROM THE COAST ON SATURDAY.
FOR EARLY NEXT WEEK...THE COASTAL TROUGH TRIES TO MAKE SOME PROGRESS
TOWARD THE SE SHORELINE AS THE SURFACE HIGH CENTERED OFF NEW ENGLAND
SLIDES EAST THROUGH THE ATLANTIC. WITH A SLIGHTLY HIGHER INFLUX OF
MOISTURE OFF THE ATLANTIC AND SOME EASTERLY FLOW WITHIN THE BOUNDARY
LAYER THIS MAY GENERATE A FEW COASTAL SHOWERS SUNDAY INTO MONDAY. A
SOUTHERN STREAM SHORT WAVE WITHIN THE FAST MOVING ZONAL FLOW ALOFT
WILL CAUSE THE TROUGH TO MOVE FURTHER AWAY INTO THE ATLANTIC
TUESDAY. TEMPS WILL REMAIN BELOW SEASONAL NORMS...BUT NO FREEZES
WILL OCCUR.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MVFR CONDITIONS WILL SET IN AND PREVAIL THROUGH THE BULK OF THE
FORECAST PERIOD. WE HAVE TARGETED THE HEAVIEST RAINS DURING THE
AFTERNOON IN ASSOCIATION WITH THE PASSAGE OF A COASTAL WARM FRONT
THAT LIFTS NORTH OF KCHS AND KSAV. THUNDERSTORMS ARE A POSSIBILITY
TONIGHT AS THE COLD FRONT APPROACHES...BUT THE BIG QUESTION MARK
IS IF ALL OF THE FACTORS COME TOGETHER. WE HAVE CHOSEN NOT TO
INCLUDE TSRA AT THIS TIME.
WINDS WILL CONTINUE VEERING FURTHER TO THE SOUTH AND SW
AHEAD OF THE COLD FRONT TONIGHT. WHILE SURFACE WINDS WILL BE
GUSTY...PEAKING THE THE 22-27 KT RANGE...THERE IS STILL EVEN
STRONGER WINDS JUST OFF THE DECK. THUS OUR REASONING FOR INCLUDING
WIND SHEAR THIS AFTERNOON INTO TONIGHT AS AS 40-50 KT LOW LEVEL
JET CROSSES OVERHEAD.
EXTENDED AVIATION OUTLOOK...BREEZY/GUSTY CONDITIONS WILL PERSIST
THROUGH WEDNESDAY AFTERNOON. OTHERWISE...VFR THROUGH SATURDAY.
&&
.MARINE...
CONDITIONS ACROSS THE LOCAL WATERS WILL CONTINUE TO GET WORSE
AS THE AREA OF LOW PRESSURE DEEPENS AND MOVES TO THE NORTHEAST.
GALE WARNINGS WILL CO ON THROUGH THE NIGHT AS THE PRESSURE
GRADIENT TIGHTENS. THE NEARSHORE GEORGIA WATERS WILL ALSO SEE GALES...BUT
WILL START A BIT LATER THERE AS THE BEST LOW LEVEL JETTING WILL BE
JUST TO THE EAST OF THERE. HOWEVER...AS THE COLD FRONT APPROACHES
THIS AREA AND COLD ADVECTION COMMENCES...WINDS WILL TURN MORE
WESTERLY AND GUST TO GALE FORCE. THE WARNING STARTS AT 06Z FOR THE
NEARSHORE GEORGIA WATERS. HAVE KEPT THE CHARLESTON HARBOR IN A
SMALL CRAFT ADVISORY...AS GUSTS WILL LIKELY FALL JUST SHORT OF
GALE CRITERIA. SEAS WILL RISE RAPIDLY AS ONE WOULD EXPECT...AND
WILL GENERALLY BE 4-8 NEARSHORE THROUGH THE SOUTH CAROLINA WATERS
WILL SEE SOME 10 FOOTERS OUT NEAR 20 NM LATE. THE OUTER WATERS
WILL RANGE FROM 8 TO 11 FT. ALSO...ISOLATED THUNDERSTORMS WILL
OCCUR ACROSS THE WATERS. STORMS CAPABLE OF STRONG WIND GUSTS AND
EVEN TORNADIC WATERSPOUTS MAY EVENTUALLY PROMPT SPECIAL MARINE
WARNINGS LATER TONIGHT.
WEDNESDAY THROUGH SUNDAY...VERY POOR MARINE CONDITIONS EXPECTED TO
START THE PERIOD BEHIND A STRONG COLD FRONT WHICH WILL PUSH THROUGH
EARLY WEDNESDAY. WINDS LIKELY TO GUST UP TO 40 KT WITHIN NEAR SHORE
WATERS...EXPECT MAINLY 35 KT OR LESS RIGHT ALONG THE COAST...AND
NEAR 45 KT IN THE OUTER WATERS. SO GALE WARNINGS WILL BE IN EFFECT
FOR ALL WATERS BUT CHARLESTON HARBOR THROUGH EARLY AFTERNOON WITHIN
20 NM AND LATE AFTERNOON IN THE GA OUTER WATERS.
EXPECT IMPROVING CONDITIONS WEDNESDAY NIGHT BUT CONDITIONS MAY STILL
BE WITHIN ADVISORY RANGE AT LEAST FOR THE OUTER WATERS. 6 FT SEAS
SHOULD PERSIST THROUGH THURSDAY IN THE OUTER WATERS BEFORE
DIMINISHING BUT THEN POSSIBLY INCREASING BACK TO ADVISORY LEVELS
FRIDAY AND LIKELY CONTINUING THROUGH THIS WEEKEND.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST WEDNESDAY FOR SCZ045.
MARINE...GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR AMZ354.
GALE WARNING FROM 1 AM TO 1 PM EST WEDNESDAY FOR AMZ354.
GALE WARNING UNTIL 7 PM EST WEDNESDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 5 PM EST WEDNESDAY FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...BDC
SHORT TERM...RJB
LONG TERM...BSH
AVIATION...BDC
MARINE...BDC/BSH/RJBHazardous weather outlook, Nov 26, 12:25 PM EST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1225 PM EST TUE NOV 26 2013
GAZ101-116>119-137>141-SCZ042>044-047>052-271000-
EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
1225 PM EST TUE NOV 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...A POTENT STORM SYSTEM WILL AFFECT THE AREA
TODAY AND TONIGHT AND COULD BRING THE POTENTIAL FOR SEVERE WEATHER
ACROSS PORTIONS OF THE AREA. THE PRIMARY THREAT AREA WILL BE
LOCATIONS ALONG AND EAST OF INTERSTATE 95. THE TIME PERIOD FOR
SEVERE THUNDERSTORMS WILL EXTEND FROM THE LATE MORNING THROUGH
THE EARLY OVERNIGHT HOURS AS A WARM FRONT LIFTS ACROSS THE
AREA...AND THEN LATER A COLD FRONT APPROACHES FROM THE WEST. THE
PRIMARY THREAT FROM THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING
WIND GUSTS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH WINDS...STRONG WINDS WILL OCCUR WEDNESDAY MORNING INTO THE
AFTERNOON BEHIND A STRONG COLD FRONT. WINDS COULD REACH 40 MPH IN
GUSTS AND THUS A WIND ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ045-271000-
INLAND BERKELEY-
1225 PM EST TUE NOV 26 2013
...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY FOR LAKE
MOULTRIE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
SEVERE THUNDERSTORMS...A POTENT STORM SYSTEM WILL AFFECT THE AREA
TODAY AND TONIGHT AND COULD BRING THE POTENTIAL FOR SEVERE WEATHER
ACROSS PORTIONS OF THE AREA. THE PRIMARY THREAT AREA WILL BE
LOCATIONS ALONG AND EAST OF INTERSTATE 95. THE TIME PERIOD FOR
SEVERE THUNDERSTORMS WILL EXTEND FROM THE LATE MORNING THROUGH
THE EARLY OVERNIGHT HOURS AS A WARM FRONT LIFTS ACROSS THE
AREA...AND THEN LATER A COLD FRONT APPROACHES FROM THE WEST. THE
PRIMARY THREAT FROM THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING
WIND GUSTS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
HIGH WINDS...STRONG WINDS WILL OCCUR WEDNESDAY MORNING INTO THE
AFTERNOON BEHIND A STRONG COLD FRONT. WINDS COULD REACH 40 MPH IN
GUSTS AND THUS A WIND ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ350-352-271000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1225 PM EST TUE NOV 26 2013
...GALE WARNING IN EFFECT UNTIL 1 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
SEVERE THUNDERSTORMS...A POTENT STORM SYSTEM WILL AFFECT THE AREA
TODAY AND TONIGHT AND COULD BRING THE POTENTIAL FOR SEVERE WEATHER
ACROSS PORTIONS OF THE AREA. THE PRIMARY THREAT AREA WILL BE
LOCATIONS ALONG AND EAST OF INTERSTATE 95. THE TIME PERIOD FOR
SEVERE THUNDERSTORMS WILL EXTEND FROM THE LATE MORNING THROUGH
THE EARLY OVERNIGHT HOURS AS A WARM FRONT LIFTS ACROSS THE
AREA...AND THEN LATER A COLD FRONT APPROACHES FROM THE WEST. THE
PRIMARY THREAT FROM THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING
WIND GUSTS...ALTHOUGH ISOLATED WATERSPOUTS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ354-271000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1225 PM EST TUE NOV 26 2013
...GALE WARNING IN EFFECT FROM 1 AM TO 1 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
SEVERE THUNDERSTORMS...A POTENT STORM SYSTEM WILL AFFECT THE AREA
TODAY AND TONIGHT AND COULD BRING THE POTENTIAL FOR SEVERE WEATHER
ACROSS PORTIONS OF THE AREA. THE PRIMARY THREAT AREA WILL BE
LOCATIONS ALONG AND EAST OF INTERSTATE 95. THE TIME PERIOD FOR
SEVERE THUNDERSTORMS WILL EXTEND FROM THE LATE MORNING THROUGH
THE EARLY OVERNIGHT HOURS AS A WARM FRONT LIFTS ACROSS THE
AREA...AND THEN LATER A COLD FRONT APPROACHES FROM THE WEST. THE
PRIMARY THREAT FROM THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING
WIND GUSTS...ALTHOUGH ISOLATED WATERSPOUTS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ374-271000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1225 PM EST TUE NOV 26 2013
...GALE WARNING IN EFFECT UNTIL 7 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
SEVERE THUNDERSTORMS...A POTENT STORM SYSTEM WILL AFFECT THE AREA
TODAY AND TONIGHT AND COULD BRING THE POTENTIAL FOR SEVERE WEATHER
ACROSS PORTIONS OF THE AREA. THE PRIMARY THREAT AREA WILL BE
LOCATIONS ALONG AND EAST OF INTERSTATE 95. THE TIME PERIOD FOR
SEVERE THUNDERSTORMS WILL EXTEND FROM THE LATE MORNING THROUGH
THE EARLY OVERNIGHT HOURS AS A WARM FRONT LIFTS ACROSS THE
AREA...AND THEN LATER A COLD FRONT APPROACHES FROM THE WEST. THE
PRIMARY THREAT FROM THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING
WIND GUSTS...ALTHOUGH ISOLATED WATERSPOUTS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-271000-
CHARLESTON HARBOR-
1225 PM EST TUE NOV 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORMS...A POTENT STORM SYSTEM WILL AFFECT THE AREA
TODAY AND TONIGHT AND COULD BRING THE POTENTIAL FOR SEVERE WEATHER
ACROSS PORTIONS OF THE AREA. THE PRIMARY THREAT AREA WILL BE
LOCATIONS ALONG AND EAST OF INTERSTATE 95. THE TIME PERIOD FOR
SEVERE THUNDERSTORMS WILL EXTEND FROM THE LATE MORNING THROUGH
THE EARLY OVERNIGHT HOURS AS A WARM FRONT LIFTS ACROSS THE
AREA...AND THEN LATER A COLD FRONT APPROACHES FROM THE WEST. THE
PRIMARY THREAT FROM THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING
WIND GUSTS...ALTHOUGH ISOLATED WATERSPOUTS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GALES...A FEW GALE FORCE GUSTS WILL BE POSSIBLE WEDNESDAY MORNING
BEHIND A STRONG COLD FRONT BUT A GALE WARNING IS UNLIKELY AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ087-088-099-100-114-115-SCZ040-271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-
1225 PM EST TUE NOV 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH WINDS...STRONG WINDS WILL OCCUR WEDNESDAY MORNING INTO THE
AFTERNOON BEHIND A STRONG COLD FRONT. WINDS COULD REACH 40 MPH IN
GUSTS AND THUS A WIND ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 26, 2:26 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
226 PM EST TUE NOV 26 2013
GAZ101-118-SCZ042-047-048-051-262000-
BEAUFORT-COASTAL JASPER-EFFINGHAM-HAMPTON-INLAND CHATHAM-INLAND
JASPER-
226 PM EST TUE NOV 26 2013
...SHOWERS WITH GUSTY WINDS WILL IMPACT PORTIONS OF EFFINGHAM...
HAMPTON...JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 300 PM
EST...
AT 222 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SHOWERS WITH VERY GUSTY WINDS...ALONG A LINE EXTENDING FROM SHIRLEY TO
PURYSBURGH...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARNETT...PURYSBURGH...ESTILL...HARDEEVILLE...LURAY...VALENTINE...
LAKE WARREN STATE PARK...SWITZERLAND...HAMPTON...RIDGELAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THE SHOWERS ARE CAPABLE
OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3263 8141 3264 8141 3265 8139 3268 8140
3302 8108 3295 8101 3290 8099 3283 8090
3281 8090 3277 8086 3272 8084 3269 8080
3253 8073 3215 8112 3259 8140 3260 8139
3264 8142
TIME...MOT...LOC 1926Z 219DEG 40KT 3270 8128 3228 8110Special weather statement, Nov 26, 2:55 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EST TUE NOV 26 2013
SCZ042-043-047-048-262030-
BEAUFORT-HAMPTON-INLAND COLLETON-INLAND JASPER-
255 PM EST TUE NOV 26 2013
...SHOWERS WITH GUSTY WINDS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 330 PM EST...
AT 250 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SHOWERS WITH GUSTY WINDS...ALONG A LINE EXTENDING FROM MILEY TO
RICETOWN...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MOSELLE...BARKERVILLE...YEMASSEE...SHELDON...SALKEHATCHIE...
COLLETON...WILLIAMS...RUFFIN...WHITE HALL...SMYLY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THE SHOWERS ARE CAPABLE
OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3317 8076 3318 8076 3315 8070 3310 8067
3307 8062 3306 8058 3292 8043 3242 8097
3289 8121 3302 8107 3307 8101 3310 8094
3307 8090 3309 8088 3312 8090 3313 8089
3318 8080
TIME...MOT...LOC 1955Z 218DEG 44KT 3302 8102 3255 8088Special weather statement, Nov 26, 3:47 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EST TUE NOV 26 2013
SCZ048>050-262115-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
347 PM EST TUE NOV 26 2013
...SHOWERS WITH FUNNEL CLOUDS AND STRONG WINDS WILL IMPACT PORTIONS
OF CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 415 PM EST...
AT 342 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTH OF FRIPP ISLAND...MOVING NORTH AT
45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FRIPP ISLAND...HUNTING ISLAND...HARBOR ISLAND...EDISTO BEACH...EDISTO
BEACH STATE PARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THESE SHOWERS ARE
CAPABLE OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3247 8033 3250 8036 3247 8042 3242 8043
3245 8036 3244 8035 3241 8043 3231 8043
3230 8052 3250 8044 3241 8046 3243 8044
3242 8044 3254 8043 3252 8027
TIME...MOT...LOC 2046Z 190DEG 40KT 3227 8050Special weather statement, Nov 26, 5:23 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EST TUE NOV 26 2013
SCZ050-052-262300-
CHARLESTON-TIDAL BERKELEY-
523 PM EST TUE NOV 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 600 PM EST...
AT 521 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ANGEL OAK PARK...MOVING NORTHEAST AT 35
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JOHNS ISLAND...ANGEL OAK PARK...CITADEL MALL...OAKLAND...WEST
ASHLEY...WESTMORELAND BRIDGE...NORTH CHARLESTON...RIVERFRONT PARK...
WANDO TERMINAL...HOBCAW POINT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING GUSTY WINDS WHICH MAY
BLOW OVER TENTS...OUTDOOR FURNITURE...AND HANGING OBJECTS. IF TIME
PERMITS SECURE VULNERABLE OBJECTS AND GO INSIDE A STURDY SHELTER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3282 7982 3278 7989 3278 7990 3278 7991
3277 7991 3277 7992 3276 7991 3261 8015
3272 8024 3291 8007
TIME...MOT...LOC 2223Z 224DEG 31KT 3275 8009Thunderstorm Wind, Tattnall
- When
- November 26, 5:38 PM EST to 5:40 PM EST
- Where
- Tattnall County, Mendes
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 32.000, -81.970
Strong winds associated with a thunderstorm shifted a double-wide mobile home a few feet off its foundation. Also, the winds tore the siding off an outbuilding and snapped off, uprooted, or broke off large branches from approximately two dozen trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in North Carolina, November 26, 20132 injured · $6.5 million · EF2 · 3 events
- Winter Storm and Winter Weather in Kentucky, November 26 to 28, 20131 death · 4 injured · 6 events
- Tornadoes and Damaging Winds in Florida, November 26, 2013$252,000 · EF1 · 5 events
- Winter Storm in Ohio, November 26 to 27, 2013$600,000 · 3 events
- Winter Storm in New York, November 26 to 27, 2013$245,000 · 17 events
- Winter Storm in Pennsylvania, November 26 to 27, 2013$300,000 · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 26 to 27, 201351 kt wind · 17 events
- Winter Storm in New York, November 26 to 27, 2013$20,000 · 2 events
- Winter Weather in Virginia, November 26, 201316 events
- Winter Storm and Winter Weather in Ohio, November 26 to 27, 201316 events
- Ice Storm and Winter Storm in Pennsylvania, November 26 to 27, 201315 events
- Winter Weather in North Carolina, November 26 to 28, 201313 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 481628.